The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Questions from Newbie

Hello all,

I was just diagnosed with MAV yesterday and I have a lot of questions. My story is posted under that thread if you need to refer back to that.

  1. Has anybody else experienced auditory hallucinations with MAV? I am constanlty hearing sounds that aren’t there and this is the second time in my life this has occurred.

  2. Any thoughts on magnesium citrate vs. magnesium oxide? I take Linzess for IBS which has a common side effect of diarrhea. Two days of Linzess and MagOx 400 and I can’t be too far away from a toilet. I’m hoping I will stabilize in a couple more days???

  3. What to do if you MUST take anti-inflammatories? I currently have tendonitis and I have a history of Tietze’s syndrome (inlfammation and pain in the cartilage of the rib cage) from prolonged illness with whooping cough and I must take ibuprofen when I have a flare-up.

  4. Is chronic ear ache common with MAV or is it really all just the tendonitis?

  5. Should I pursue having the MRI which would require IV sedation or is it not going to make that much difference with MAV?

Thanks for all future responses,

Nicole

as for the auditory hallucinations, I don’t know if she will chime in but missmoss on here has had them i think from topamax?

as far as the ear ache yea i think that can be mav

i take naproxen all the time for pain and i dont have any problems/no effect on my mav. as far as causing rebound problems- i personally believe this only has to do with headaches and not vertigo- although you will find others on here who have had problems with anti inflamms so everyone is different- you wont know until you try taking it.

i would try to get the mri because you really want to be sure you are ruling everything out- mris scare me bc i am so sensitive to loud noise- get good ear plugs hopefully they might let u wear headphones too??? i would try to do it again.

i cant answer about the magnesium bc i havent tried it but i know others on here have.

good luck!!!

Hi, I also was trying to read about the different forms of magnesium to see if there was one less likely to create an upset stomach. I came across this article by a dr. who sounds a little off-beat in an entertaining type of way, but he did list 4 different forms and his opinion on them. He says that with magnesium glycinate you get minimal GI upset, and can take a higher dose without diarrhea. He also reckons that magnesium oxide is the least effective form as we don’t absorb most of it!! I’m not endorsing his opinion, he’s not a migraine dr., etc. etc. etc. Just an article I found…I already had been giving my daughter the magnesium glycinate so it sounded as if it was a good idea to continue with it. If anyone out there knows otherwise, please let us know!

healthyalterego.com/index.ph … -and-more/

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)

+1 for magnisum glycinate. I buy bulk powder and mix with water, although the taste can take a while to get used to…

oh… this post is old, nevermind

1 Like